Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 351, NWS Raleigh, NC

September 8, 2012Chatham County, Lee County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 8, 2012, 6:42 PM EDT for Chatham County, Lee County, Moore County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 6:42 PM EDT (22:42 UTC)
Expired
Sep 8, 2012, 7:30 PM EDT
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:50 PM EDTTSTM WND DMG1 Sw Goldston, NCTREE DOWN AT 400 ROBERTS CHAPEL ROAD
Sep 8, 6:57 PM EDTTSTM WND DMG4 Se Bynum, NCTREE BLOWN DOWN IN BACK YARD OF RESIDENCE NEAR U.S. 64. KNOCKED DOWN POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 1:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS52 KRAH 082242
SVRRAH
NCC037-105-125-082330-
/O.NEW.KRAH.SV.W.0351.120908T2242Z-120908T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  LEE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS STRETCHING FROM FEARRINGTON AND PITTSBORO     
  SOUTHWEST ACROSS GOLDSTON TO NEAR CARTHAGE. THESE STORMS WERE      
  MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH   
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PITTSBORO...
  JORDAN LAKE...
  MONCURE...  
  CUMNOCK...
  SANFORD...GUM SPRINGS...
  CARTHAGE...
  BROADWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

BOATERS ON LAKE JORDAN SHOULD SEEK SHELTER UNTIL THE STORMS HAVE 
PASSED. 

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3533 7959 3542 7956 3552 7940 3577 7930
      3581 7903 3580 7893 3577 7893 3561 7899
      3559 7894 3558 7892 3522 7927
TIME...MOT...LOC 2240Z 289DEG 24KT 3553 7926

$$

13
2 follow-up statements
593 
WWUS52 KRAH 082306
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT SAT SEP 8 2012

NCC037-105-125-082330-
/O.CON.KRAH.SV.W.0351.000000T0000Z-120908T2330Z/
CHATHAM NC-LEE NC-MOORE NC-
706 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN MOORE...LEE AND EASTERN CHATHAM COUNTIES...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS STRETCHING FROM LAKE JORDAN AND 
PITTSBORO SOUTH ACROSS WESTERN LEE COUNTY TO NEAR CARTHAGE. THESE 
STORMS WERE MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY DOWNPOURS.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...LAKE JORDAN... 
MONCURE...SANFORD...CUMNOCK...TRAMWAY...VASS...AND CAMERON.

THESE STORMS WILL ALSO PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE SOME 
MINOR FLOODING IN LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND 
OTHER AREAS OF POOR DRAINAGE. DRIVERS SHOULD BE ALERT FOR WATER ON 
THE ROAD AND REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3533 7959 3542 7952 3552 7940 3579 7920
      3581 7903 3580 7893 3576 7893 3576 7894
      3561 7899 3558 7892 3522 7927
TIME...MOT...LOC 2302Z 289DEG 24KT 3548 7909

$$

13
050 
WWUS52 KRAH 082324
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT SEP 8 2012

NCC037-105-125-082334-
/O.EXP.KRAH.SV.W.0351.000000T0000Z-120908T2330Z/
CHATHAM NC-LEE NC-MOORE NC-
724 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOORE...LEE AND
EASTERN CHATHAM COUNTIES EXPIRES AT 730 PM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED EAST 
OF THE AREA. THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3533 7959 3542 7952 3552 7940 3579 7920
      3581 7903 3580 7893 3576 7893 3576 7894
      3561 7899 3558 7892 3522 7927
TIME...MOT...LOC 2324Z 289DEG 24KT 3543 7892

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 8, 2:46 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND EVENING. MUCH COOLER AND DRIER CONDITIONS WILL
PREVAIL IN THE WAKE OF THE FRONT SUNDAY THROUGH EARLY NEXT WEEK AS
HIGH PRESSURE BUILDS INTO THE REGION.

&&

.NEAR TERM /LATE AFTERNOON THROUGH TONIGHT/...
AS OF 250 PM SATURDAY...

HEATING OF MOIST AIR MASS HAS RESULTED IN MODERATE INSTABILITY WITH
SBCAPE VALUES IN THE 3000-3500 J/KG RANGE AND MLCAPE 100-1500 J/KG.
BULK SHEAR REMAINS WEAK...MAINLY LESS THAN 20 KTS...EXCEPT OVER THE
FAR NW-NORTHERN SECTIONS WHERE 25KTS OF SHEAR OBSERVED. APPROACH OF
A MID LEVEL TROUGH AND ATTENDANT SURFACE FRONT HAS HELPED TO SPARK A
BROKEN LINE OF CONVECTION IN THE HIGHER TERRAIN OF WESTERN NC. AS
THESE STORMS ENTER THE WESTERN PIEDMONT WHERE THE MODERATELY
UNSTABLE AIR MASS RESIDES...EXPECT TO SEE STORMS INCREASE IN
INTENSITY...WITH SCATTERED SEVERE STORMS PROBABLE. AXIS OF DOWNDRAFT
CAPE 1000-1200 J/KG EXTENDS N-S ACROSS CENTRAL NC. SINCE SHEAR IS
MARGINAL TO WEAK...EXPECT MAIN SEVERE WEATHER HAZARD TO BE DAMAGING
WINDS AND LESS SO TORNADO. ANY STORMS WITH SUSTAINED UPDRAFTS AND
EXHIBIT SOME ROTATION MAY ALSO PRODUCE LARGE HAIL (QUARTERS TO PING
PONG BALL SIZE).

TIMING STILL LOOKS ON TRACK WITH BULK OF CONVECTION OCCURRING IN THE
WESTERN PIEDMONT THROUGH 7-8 PM...AND ACROSS THE EASTERN
PIEDMONT-SANDHILLS AND COASTAL PLAIN 4 PM -10 PM.

SURFACE COLD FRONT PROJECTED TO ENTER THE WESTERN COUNTIES BETWEEN
8  PM AND 11 PM...AND EXIT THE COASTAL PLAIN AFTER 2 AM. RH CROSS
SECTIONS SUGGEST CLOUDS STICK AROUND FOR A GOOD PART OF THE
NIGHT...WITH CLEARING SKIES PROBABLE IN THE NW PIEDMONT PRIOR TO
DAYBREAK. ALSO...LOW LEVEL WIND FIELD MAINLY NW THROUGH 12Z. THIS
TYPE OF FLOW USUALLY OFFSETS INITIAL COLD AIR SURGE. WITH CLOUDS
STICKING AROUND LONGER THAN EARLIER THINKING AND LOW LEVEL CAA
LIKELY NOT COMMENCING UNTIL CLOSER TO DAYBREAK...HAVE RAISED MIN
TEMPS UP A COUPLE OF DEGREES FROM PREVIOUS FORECAST. MIN TEMPS
LOWER-MID 60S NW TO AROUND 70 SE.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 246 PM SUNDAY...

INITIAL MID LEVEL TROUGH AND SURFACE FRONT WILL EXIT THE REGION
EARLY SUNDAY. NW FLOW AND SUBSIDENCE IN THE WAKE OF THE TROUGH WILL
LEAD TO A DECREASE IN CLOUDINESS DURING THE MORNING HOURS. EXPECT
MOST LOCALES TO HAVE SUNNY SKIES BY EARLY AFTERNOON. LOW LEVEL FLOW
BECOMES MORE NLY...ADVECTING COOLER AIR MASS INTO THE REGION. EXPECT
TEMPS TO EXPERIENCE A SLIGHTLY BELOW NORMAL DIURNAL TEMP RANGE DUE
TO THIS COLD AIR ADVECTION. AFTERNOON TEMPS IN THE 70S TO NEAR 80
NORTH TO THE LOWER 80S SOUTH APPEAR ON TARGET AT THIS TIME.

A SECONDARY MID LEVEL TROUGH AND ATTENDANT SURFACE BOUNDARY WILL
SWEEP ACROSS THE REGION LATE SUNDAY AND SUNDAY EVENING. THIS FEATURE
MAY BE ACCOMPANIED BY A THIN BAND OF MID LEVEL CLOUDS. NLY FLOW WILL
CONTINUE TO ADVECT COOLER AIR INTO THE REGION AS THE 805MB THERMAL
TROUGH IS PROJECTED TO BUILD DOWN INTO OUR REGION SUNDAY NIGHT. MIN
TEMPS IN THE MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH.
&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 110 PM SATURDAY...

FOR THE PERIOD MONDAY THROUGH TUESDAY...THE TROUGH AXIS ALOFT...
WITH THE JET AXIS...MOVES EAST MONDAY...AND DESPITE A MID-LEVEL
SHORTWAVE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA MONDAY
NIGHT...THE OVERALL AIR MASS IS DRY. PRECIPITABLE WATER VALUES ARE
FORECAST TO FALL TO AROUND 0.75 INCH THROUGHOUT CENTRAL NORTH
CAROLINA BY EARLY MONDAY...REMAINING THERE THROUGH TUESDAY. THE GFS
IS DRIER AROUND 850MB THAN THE NAM...WHICH FORECASTS SOME LINGERING
850MB THETA-E IN THE WESTERN PIEDMONT MONDAY AND ACROSS AREAS SOUTH
OF U.S. 64 TUESDAY...AND IF THE NAM VERIFIES...THERE WILL BE THE
POTENTIAL FOR SCATTERED TO POSSIBLY BRIEFLY BROKEN HIGH-BASED
CUMULUS IN THOSE AREAS DURING THE VERY LATE MORNING INTO THE
AFTERNOON. THE SURFACE GRADIENT IS MODEST ESPECIALLY ACROSS AREAS
EAST OF U.S. 1 MONDAY MORNING...AND BASED ON THE AVAILABLE WIND
ABOVE THE INVERSION MONDAY MORNING ON BUFR SOUNDINGS...THERE SHOULD
BE A FEW WIND GUSTS IN THE MID TO UPPER TEENS KNOTS FROM MID-MORNING
INTO EARLY AFTERNOON. THE SAME BASIC PATTERN SHOULD EXIST TUESDAY
MORNING...BUT WITH THE SPEEDS TWO OR THREE KNOTS LESS AS THE MORNING
GRADIENT IS NOT SO TIGHT AND 925MB WINDS DECREASE SLIGHTLY AT THAT
TIME COMPARED TO EARLY MONDAY. 1000-850MB THICKNESSES SUGGEST HIGHS
A SHADE UNDER MOS GUIDANCE FOR MONDAY AND TUESDAY...AND THE OVERALL
TREND OVER THE LAST SEVERAL MODEL RUNS HAS BEEN COOLER. ONLY WENT
ABOUT A DEGREE OR SO COOLER...THOUGH...DUE TO EXPECTED SUN EVEN IF
SOME CU DEVELOPS. OVERNIGHT LOWS MONDAY NIGHT SHOULD BE MOSTLY IN
THE LOWER TO MID 50S...STAYING ABOVE THE VERY COOL MET MOS MIN AT
KRWI FOR NOW DUE TO THE GRADIENT MONDAY NIGHT. AREAS TOWARD KLHZ AND
KHNZ...THOUGH...COULD SEE LOWS CLOSER TO 50.

FOR THE PERIOD TUESDAY NIGHT THROUGH SATURDAY...LONG-TERM GUIDANCE
CONTINUES GRADUALLY BUILDING HEIGHTS ALOFT OVER CENTRAL NORTH
CAROLINA DURING THE MIDDLE AND THE END THE OF WEEK...EVENTUALLY
SLIDING THE RIDGE AXIS ALOFT EAST BY SATURDAY. SURFACE RIDGING WILL
PERSIST OVER THE GULF COAST FOR MUCH OF THIS PERIOD...AND A DRY
NORTHWEST FLOW ALOFT WILL CONTINUE TO KEEP CHANCES FOR ANY RAIN
MINIMAL INTO FRIDAY. AS THE RIDGE AXIS MOVES EAST...SOUTHWEST FLOW
ALOFT SHOULD INCREASE OVERALL MOISTURE SOME...BUT DEGREE OF RETURN
OF MUCH HIGHER SURFACE DEW POINTS MAY BE LIMITED BY CONTINUED
SURFACE RIDGING ALONG THE GULF COAST. THE GFS FORECASTS MORE OF A
WEAK SURFACE TROUGH DEVELOPING OVER CENTRAL NORTH CAROLINA SATURDAY
WHICH MAY END UP INITIALLY BEING LARGELY DRY...WHILE THE ECMWF
FORECASTS MORE OF AN INVERTED SURFACE TROUGH WITH AN ATLANTIC
FETCH...THE RESULT BEING THE POTENTIAL FOR A SHOWER OR THUNDERSTORM
MAINLY TOWARD THE COASTAL PLAIN. FOR NOW...WILL KEEP THE FORECAST
DRY...SHOWING AN INCREASE IN CHANCES FOR PRECIPITATION TO JUST BELOW
SLIGHT CHANCE BY SATURDAY. CAN ENVISION SUBSEQUENT FORECASTS
INTRODUCING SMALL CHANCES FOR A SHOWER OR THUNDERSTORM FOR SATURDAY
DEPENDING ON GUIDANCE EVOLUTION WITH THE AVAILABLE LOW-LEVEL
MOISTURE...BUT AT THIS POINT IT APPEARS AT LEAST SLIGHT CHANCES FOR
A SHOWER OR THUNDERSTORM WILL OCCUR JUST AFTER THIS LONG-TERM PERIOD
IN A PERSISTENT SOUTHWEST FLOW ALOFT...WITH AT LEAST WEAK MID-LEVEL
VORTICITY ADVECTING THROUGH AS OVERALL MOISTURE GRADUALLY INCREASES.
WILL NOTE THAT THE GFS MOS ENSEMBLE GUIDANCE FOR RAIN CHANCES IS
VIRTUALLY ALL BELOW CLIMATOLOGY THROUGH FRIDAY...RISING ABOVE
CLIMATOLOGY BY SATURDAY. THIS TREND IS IDENTICAL TO THE GUIDANCE ON
FRIDAY...WHEN ALL MEMBERS WERE BELOW CLIMATOLOGY EXCEPT ON FRIDAY...
WHICH WAS THEN THE LAST DAY. HIGHS AND LOWS SLOWLY RISE BACK ABOVE
NORMAL BY THE END OF THE WEEK. THE COOLEST NIGHT SHOULD BE TUESDAY
NIGHT...WITH THE CENTER OF HIGH PRESSURE BASICALLY DIRECTLY OVERHEAD
IN COMBINATION WITH THE COOLEST 1000-500MB THICKNESSES. HAVE PUSHED
LOWS TO AROUND 50 IN MANY AREAS NORTHEAST OF THE TRIANGLE THAT
NIGHT...AND FOR A COUPLE OF TYPICALLY COOLER LOCATIONS...THAT MAY
END UP BEING A DEGREE OR TWO TOO WARM.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 1158 AM SATURDAY...

MORNING STRATUS AND FOG HAS LIFTED INTO A SCATTERED-BROKEN CUMULUS
FIELD WITH BASES ON THE LOW END OF VFR CRITERIA. AN APPROACHING COLD
FRONT WILL TRIGGER BANDS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL
NC FROM MID AFTERNOON INTO THE EVENING HOURS. THE CONVECTION IS
EXPECTED TO MOST NUMEROUS IN THE WEST INCLUDING THE TRIAD TERMINALS
BETWEEN 2 PM AND 8 PM...AND IN THE EAST BETWEEN 4 PM AND 10 PM. IN
VICINITY OF THE SHOWERS AND STORMS EXPECT MVFR CONDITIONS WITH BRIEF
INSTANCES OF IFR VISIBILITY NEAR THE HEAVIER SHOWERS. THE STRONGER
STORMS WILL PRODUCE WIND GUSTS 30-40KTS.

THE COLD FRONT WILL TRAVERSE CENTRAL NC LATE TONIGHT...EXITING THE
REGION WELL AFTER MIDNIGHT. EXPECT N-NE FLOW BEHIND THE FRONT WITH
WIND SPEEDS LESS THAN 10KTS. THERE MAY BE A PERIOD LATE TONIGHT OF
MVFR CEILINGS BEHIND THE FRONT WITH BASES 1000-2000FT. THESE
CLOUDS ARE EXPECTED TO DEPART AROUND DAYBREAK WITH ALL TERMINAL
SITES EXPERIENCING VFR CONDITIONS BY MID MORNING SUNDAY.

HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE NORTHWEST SUNDAY
AND MONDAY THEN LINGER OVERHEAD THROUGH THE BULK OF NEXT WEEK. THIS
WEATHER SYSTEM WILL CAUSE A PROLONGED PERIOD OF VFR
CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RTE
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Sep 8, 6:28 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT SAT SEP 8 2012

NCZ007>011-023>028-040>043-073>078-083>086-088-089-092230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
628 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS WILL OCCUR THIS EVENING. SOME STORMS COULD
BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE
WINDS. THE THREAT OF SEVERE WEATHER SHOULD END BY 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. WE APPRECIATE
YOUR SERVICE.

NCZ021-022-038-039-092230-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-
628 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DJF

In the hours before

Local storm report, Sep 8, 5:59 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 N DURHAM              36.02N  78.92W
09/08/2012                   DURHAM             NC   FIRE DEPT/RESCUE

            TREE DOWN ON 1300 BLOCK OF BROAD STREET.

&&

EVENT NUMBER RAH1200945

DJF
Local storm report, Sep 8, 6:01 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 NNE DURHAM            36.01N  78.89W
09/08/2012                   DURHAM             NC   FIRE DEPT/RESCUE

            TREE BLOWN DOWN NEAR AVONDALE AND INTERSTATE 85.
            HIGHWAY AT A STANDSTILL IN BOTH DIRECTIONS.

&&

EVENT NUMBER RAH1200946

DJF
Local storm report, Sep 8, 6:03 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     1 NNE DURHAM            36.00N  78.91W
09/08/2012                   DURHAM             NC   FIRE DEPT/RESCUE

            POWER LINES DOWN ALONG DUKE STREET.

&&

EVENT NUMBER RAH1200947

DJF
Local storm report, Sep 8, 6:08 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     2 S STOKESDALE          36.21N  79.99W
09/08/2012                   GUILFORD           NC   FIRE DEPT/RESCUE

            TREE DOWN ON HWY 68 AND HAW RIVER ROAD

&&

EVENT NUMBER RAH1200948

MLM
Special weather statement, Sep 8, 6:22 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT SAT SEP 8 2012

NCZ041-082315-
WAKE-
622 PM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 715 PM
EDT...

AT 622 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
APEX...OR JUST SOUTH OF CARY...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARPENTER...CARY...
AND...MORRISVILLE...RDU INTERNATIONAL.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3574 7840 3562 7886 3572 7896 3580 7893
      3600 7858
TIME...MOT...LOC 2222Z 232DEG 11KT 3575 7884

WSS
Special weather statement, Sep 8, 6:37 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT SEP 8 2012

NCZ010-011-082330-
HALIFAX-WARREN-
637 PM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 730 PM EDT...

AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WARRENTON...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACON...LITTLETON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3654 7789 3651 7788 3651 7781 3648 7776
      3649 7773 3649 7764 3636 7757 3635 7758
      3631 7757 3624 7813 3625 7814 3624 7816
      3640 7825 3655 7793
TIME...MOT...LOC 2237Z 244DEG 16KT 3635 7810

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:09 PM EDTSevere Thunderstorm WarningRAHForsyth66 min
Sep 8, 3:11 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford64 min
Sep 8, 3:27 PM EDTSpecial Weather StatementRAHDavidson63 min
Sep 8, 3:28 PM EDTSpecial Weather StatementRAHAlamance62 min
Sep 8, 3:31 PM EDTSpecial Weather StatementRAHAnson59 min
Sep 8, 3:41 PM EDTSpecial Weather StatementRAHJohnston49 min
Sep 8, 3:57 PM EDTSpecial Weather StatementRAHDurham, Orange63 min
Sep 8, 4:01 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford38 min
Sep 8, 4:07 PM EDTSpecial Weather StatementRAHPerson53 min
Sep 8, 4:32 PM EDTSpecial Weather StatementRAHDavidson43 min
Sep 8, 4:40 PM EDTSpecial Weather StatementRAHPerson65 min
Sep 8, 4:41 PM EDTSpecial Weather StatementRAHAnson, Richmond64 min
Sep 8, 4:52 PM EDTSpecial Weather StatementRAHRandolph53 min
Sep 8, 4:57 PM EDTSpecial Weather StatementRAHStanly48 min
Sep 8, 5:02 PM EDTSpecial Weather StatementRAHOrange58 min
Sep 8, 5:11 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly64 min
Sep 8, 5:27 PM EDTSpecial Weather StatementRAHChatham63 min
Sep 8, 5:37 PM EDTSevere Thunderstorm WarningRAHDurham, Orange26 min
Sep 8, 5:44 PM EDTSpecial Weather StatementRAHWarren46 min
Sep 8, 5:58 PM EDTSpecial Weather StatementRAHGranville62 min
Sep 8, 6:07 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph38 min
Sep 8, 6:22 PM EDTSpecial Weather StatementRAHWake53 min
Sep 8, 6:37 PM EDTSpecial Weather StatementRAHWarren53 min
Sep 8, 6:46 PM EDTSpecial Weather StatementRAHFranklin59 min
Sep 8, 6:58 PM EDTAreal Flood AdvisoryRAHChatham, Wake85 min
Sep 8, 7:09 PM EDTFlash Flood WarningRAHWake3 hr
Sep 8, 7:18 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash32 min
Sep 8, 7:30 PM EDTSpecial Weather StatementRAHWake60 min
Sep 8, 7:43 PM EDTSpecial Weather StatementRAHHalifax92 min
Sep 8, 7:58 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.